My husband drinks a lot of grapefruit juice and recently was required to have a urine drug test to make sure he was taking his Lortab, Xanax, Soma & Celexa. When the results came back, they said it showed that there was none of these medications present, as if he had not been taking them. He has been taking pain meds and Xanax for about 15 or more yrs. on a daily basis, after a car accident. What would cause this not to show up? Could it be the grapefruit juice he is drinking?
22 Feb 2013
According to Mayo Clinic, "Yes. Grapefruit and certain other citrus fruits and products can interfere with several kinds of prescription medications."
Some can cause potentially dangerous health problems. Mayo recommends checking with your doctor or pharmacist before consuming any grapefruit or other citrus products if you take prescription medications. The time of day that you drink the juice makes no difference.
The medication may stay in your body for too short or too long a time, so the medication may not work or can lead to an increase to potentially dangerous levels, causing serious side effects.
7 Mar 2013
I may not offer much help but I do know this. They say that drinking grapefruit juice while on methadone (an opiate) may cause you to feel more effects of the methadone. So, it would make u feel like u have taken more than u have. But, it never mentioned that it may alter the results of a drug screen. Look it up on the internet, thats what I always do. I did drink grapefruit juice before a drug test and it didn't alter mine. But I only drank a glass and wasn't drinking it on a regular basis. Ask him to ask the drug screening place if his urine was diluted. If so, maybe he drank too many fluids and flushed his system. Good luck to him. Hope I was some what helpful.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I take oxycontine 60mg 2x daily and oxycodone 30mg 2x for breakthrough. I had a lot of my meds stolen and have had to take lortab 10mg that I had ...
8 answers • 16 Feb 2010
. is detoxing me off of all of my pain medications despite the fact that I have not had much improvement. I did their physical therapy and took the ...
3 answers • 27 Oct 2010
I have a two year old child, am 45 and live in pain everyday even with the lortab & soma, which causes me to take more to just feel normal. Is ...
3 answers • 22 Apr 2011
I am taking Vicodin, Flexeril, Fioricat, Voltren and Synthroid that my clinic physicion does not know about. The 6 medication she has described has ...
2 answers • 8 Jul 2011